MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X10; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0510
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during the procedure, when the physician tried to resheath the 5mm x 10cm orbit galaxy complex fill coil (640cf0510 / 30461368), but the resheathing attempt was not successful due to the malfunction of the sheath.The physician could not retract the coil back inside the sheath and the zipper system was not properly working.The physician used another 5mm x 10cm orbit galaxy complex fill coil and successfully completed the procedure.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation.During the microscopic inspection of the returned device, the embolic coil was observed in damage / stretched condition.Based on the product analysis on 31 may 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during the procedure, when the physician tried to resheath the 5mm x 10cm orbit galaxy complex fill coil (640cf0510 / 30461368), but the resheathing attempt was not successful due to the malfunction of the sheath.The physician could not retract the coil back inside the sheath and the zipper system was not properly working.The physician used another 5mm x 10cm orbit galaxy complex fill coil and successfully completed the procedure.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint coil was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 5mm x 10cm orbit galaxy complex fill coil was received for analysis.Visual inspection was performed.The coil introducer was observed kinked.No other damages nor anomalies were observed during the visual inspection.Microscopic inspection was performed.The embolic coil was observed to be in a damaged condition.No other damages nor anomalies were noted on the embolic coil under magnification.Functional testing could not be performed due to the condition of the embolic coil.A review of manufacturing documentation associated with this lot (30461368) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that during the procedure, when the physician attempted to resheath the coil, it could not be resheathed due to the malfunction of the sheath.The zipper system was not working properly and the embolic coil could not be retracted back inside the introducer sheath.This issue was confirmed during visual inspection; the introducer was observed kinked.The kinked condition would preclude the zipper system from working properly and the sheath would not be successfully resheathed.During microscopic inspection, the embolic coil was observed damaged / stretched.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use (ifu) contains the following directions: ¿ lightly lock the second rotating hemostasis valve (rhv) onto the coil introducer, taking care not to crush the coil introducer.¿ confirm that the zipper on the coil introducer is adjacent to the stopper to properly complete coil introduction.Coil damage / coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue such as coil damage / stretched coil from occurring.The issue reported in the complaint was related to resheathing / re-zipping difficulty.There was no issue reported that was related to the condition of the coil.Multiple follow-up attempts were made to obtain additional information related to the procedure and the reported device issue were unsuccessful.The condition of the coil appears to be due to inadvertent force applied to the device during procedure handling, though this cannot be conclusively determined.With the limited information related to the procedure and the use of the device, the exact cause of the observed damage / stretched condition of the device that was received cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 5mm x 10cm orbit galaxy complex fill coil left the manufacturing facility with the device kinked and entangled, with the coil introducer in kinked condition and the embolic coil in the damage / stretched condition observed during the microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 5X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11917655
Report Number3008114965-2021-00225
Device Sequence Number19955999
Product Code KRD
UDI-Device Identifier10886704030294
UDI-Public10886704030294
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number640CF0510
Device Catalogue Number640CF0510
Device Lot Number30461368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2021
Initial Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1